Arizona, 2006High Wind in Arizona, March 10, 2006
March 10, 2006 · NWS FGZ · 4 events in 4 counties and zones
The leading edge of a very strong winter storm brought high winds to the Little Colorado River Valley during the day. Strong wind blew a metal roof off of a shed in Cornville.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The leading edge of a very strong winter storm brought high winds to the Little Colorado River Valley during the day. Strong wind blew a metal roof off of a shed in Cornville. Petrified Forest National Park reported sustained wind between 35 and 40 MPH with gusts to 60 MPH.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Mar 10, 9:30 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 10, 9:30 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST FRI MAR 10 2006
.SYNOPSIS...A MAJOR WINTER STORM WILL BRING COLD TEMPERATURES...
STRONG WINDS...PERIODS OF BLOWING AND BLOWING SNOW...AND RAIN TO THE
NORTHLAND THROUGH THE WEEKEND. THIS WILL BE THE COLDEST STORM SYSTEM
OF THE SEASON WITH THE MOST PRECIPITATION AS WELL.
&&
.DISCUSSION...A STRONG WINTER STORM IS DEVELOPING OVER THE SOUTHWEST
TODAY. SEVERAL AREAS ALREADY EXPERIENCING RAIN...SNOW SHOWERS...
STRONG WINDS...AND BLOWING SNOW ASSOCIATED WITH THE AN INITIAL
SHORTWAVE. THIS FEATURE IS ON THE LEADING EDGE OF THE THE
LARGE-SCALE LOW CURRENTLY SPANNING MUCH OF THE WESTERN UNITED
STATES. INTENSE LOW-LEVEL PRESSURE GRADIENTS OVER THE REGION HAVE
BROUGHT ADVISORY LEVEL WINDS ALONG AND NORTHEAST OF THE MOGOLLON
RIM. EXPECT THE WIND TO CONTINUE TO INCREASE TO HIGH WIND WARNING
LEVELS ON THE WINDWARD SIDE OF THE MOGLLONG RIM IN THE LCR THROUGH
THE DAY. COLD AIR ADVECTION WILL CONTINUE THROUGH THE DAY WITH SNOW
LEVELS LOWERING DOWN TO THE 3500 TO 4000 FOOT RANGE BY THIS
AFTERNOON.
THE BULK OF THE PRECIPITATION ASSOCIATED WITH THE MAIN LOW PRESSURE
WILL ARRIVE UNTIL LATE TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT.
A WINTER STORM WATCH (PHXWSWFGZ) IS EFFECT FOR ALL NORTHERN AZ
LOCATIONS ABOVE 4000 FEET FOR SATURDAY. MID-TO-UPPER LEVEL DYNAMICS
DURING THE WATCH PERIOD ARE IMPRESSIVE FOR EFFICIENT SNOWFALL
GENERATION. DEEP LAYER MOISTURE IS ALSO REFLECTED IN MODEL
CROSS-SECTIONS AND WOULD CORRELATE TO SNOWFALL RATES NOT YET
EXPERIENCED THIS SEASON...ESPECIALLY ACROSS THE MOGOLLON RIM...WHITE
MOUNTAINS...AND NORTHERN GILA COUNTY.
FOR THE EXTENDED FORECAST...LATEST GFS MODEL RUNS SWEEP THE BROAD
TROUGH EAST OF THE NORTHLAND BY LATE MONDAY. THIS WOULD RETURN
NORTHERN ARIZONA TO SEASONABLE TEMPS AND DRY CONDITIONS BY THE
MIDDLE OF NEXT WEEK.
&&
.AVIATION...FOR THE 18Z PACKAGE...LOW LEVEL PRESSURE GRADIENTS ARE
ALREADY BRINGING SOUTHWEST WINDS GENERALLY 25 KTS GUSTING TO 35KT.
ENHANCED SNOW SHOWER ACTIVITY EXISTS FROM ASH FORK EASTWARD ALONG
THE MOGOLLON RIM DUE TO DEEPER CLOUD LAYERS. STRONG WINDS WILL
CONTINUE TO DEVELOP TODAY WITH SPEEDS OF 35KT GUSTING TO 50KT IN THE
LITTLE COLORADO RIVER VALLEY. SNOW WILL BECOME WIDESPREAD AFTER
06Z...HEAVY AT TIMES...TO ELEVATIONS DOWN TO 3500 FEET...REDUCING
CEILINGS AND VISIBILITIES TO IFR CATEGORIES AT TIMES. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 7 PM MST FRIDAY FOR AZ ZONES 12/13/14/40.
WIND ADVISORY UNTIL 7 PM MST FRIDAY FOR AZ ZONES 9/10/11/17/39.
WIND ADVISORY UNTIL 5 PM MST FRIDAY FOR AZ ZONES 6/7/15/16/18.
WINTER STORM WATCH FROM FROM 6 AM MST SATURDAY UNTIL 6 AM MST SUNDAY
FOR AZ ZONES 04>18/37>40 FOR ELEVATIONS ABOVE 4000 FEET.
&&
MAS
Hazardous weather outlook, Mar 10, 5:30 AM MST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 AM MST FRI MAR 10 2006
AZZ004>018-037>040-110700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
530 AM MST FRI MAR 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A DEEP AND COLD LOW PRESSURE SYSTEM ACROSS THE WESTERN UNITED STATES
WILL CAUSE NUMEROUS HAZARDOUS WEATHER CONDITIONS FOR THE STATE INTO
THE WEEKEND. AREAS OF RAIN AND LOCALLY ACCUMULATING SNOW
SHOWERS...ALONG WITH STRONG AND GUSTY SOUTHWEST WINDS...WILL DEVELOP
ACROSS NORTHERN ARIZONA TODAY. DETAILS ON THE WINDS EXPECTED TODAY
CAN BE FOUND IN THE LATEST WIND ADVISORY AND HIGH WIND WARNING
(PHXNPWFGZ). THESE WINDS WILL CAUSE LOCALIZED AREAS OF BLOWING SNOW
AND TEMPORARILY REDUCE VISIBILITIES TO NEAR OR BELOW 1/2 OF A MILE
AT TIMES. IN AREAS ACROSS THE LITTLE COLORADO RIVER VALLEY...PERIODS
OF BLOWING DUST MAY ALSO BE ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THIS STRONG STORM SYSTEM IS EXPECTED TO DROP THE BULK OF ANY SNOW
FROM EARLY SATURDAY MORNING THROUGH SATURDAY NIGHT. SIGNIFICANT
SNOWFALL ACCUMULATIONS WILL BE POSSIBLE FOR LOCATIONS ABOVE 4000
FEET. PLEASE SEE THE WINTER STORM WATCH (PHXWSWFGZ) FOR ADDITIONAL
DETAILS ON THIS POTENTIALLY DANGEROUS SYSTEM.
KD
High Wind, Little Colorado River Valley in Navajo County
- When
- March 10, 11:15 AM MST to 6:00 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
High Wind, Little Colorado River Valley in Apache County
- When
- March 10, 11:15 AM MST to 6:00 PM MST
- Where
- Little Colorado River Valley in Apache County forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
High Wind, Little Colorado River Valley in Coconino County
- When
- March 10, 1:30 PM MST to 6:00 PM MST
- Where
- Little Colorado River Valley in Coconino County forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
High Wind, Yavapai County Valleys and Basins
- When
- March 10, 2:00 PM MST to 3:00 PM MST
- Where
- Yavapai County Valleys and Basins forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Arizona, March 10 to 12, 20063 deaths · 19 events
- Flooding in Indiana, March 10 to 21, 20062 deaths · $500,000 · 5 events
- Winter Storm in California, March 10 to 11, 20061 death · 7 injured · $160,000 · 4 events
- Tornado and Hail in Oklahoma, March 10 to 11, 2006$703,000 · F1 · 6 events
- Strong Wind in Ohio, March 10, 2006$380,000 · 28 events
- Wildfire in Oklahoma, March 10, 2006$150,000 · 1 event
- Hail in California, March 10, 2006$100,000 · 0.75 in hail · 4 events
- Strong Wind in Pennsylvania, March 10, 2006$40,000 · 3 events
- Hail and Damaging Wind in Oklahoma, March 10, 20062.75 in hail · 14 events
- High Wind in New Mexico, March 10, 200655 kt wind · 7 events
- Winter Weather in California, March 10 to 11, 20065 events
- Blizzard and High Wind in Alaska, March 10 to 11, 200679 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497874, 5497926, 5497873, 5497927.